CSN Login
Members Online: 3

You are here

Off meds waiting for scan

CindyC
Posts: 27
Joined: Mar 2003

I am curious to find how others feel when off meds. Guess that I want to know that these symptons are not in my head. I get so very tired and can be nervous,cold and have a hard time thinking. As I go it interupts my sleep pattern. Muscles are weak. How soon does this affect some of you. It only takes a few days for me to feel lousy

Rustifox's picture
Rustifox
Posts: 120
Joined: Mar 2005

You aren't alone with those symptoms, Cindy. For some of us, hypo can be like a 'laundry list' of symptoms one time, and much easier the next, so it isn't even the same each time we do it!

Some get almost no symptoms after weeks off of hormones; others of us get lots of them, in a very short time. It is truly an issue of 'your mileage may vary', and is different for everyone, and even different from one time to the next. I had a terrible hypo last year, but the last two have been much easier (and shorter); almost a breeze when compared to the first one!

There is a pretty comprehensive list of the 'normal' types of symptoms that can occur in this document, but the ones you have mentioned are very, very normal:
http://www.thyroid.org/patients/brochures/Hypothyroidism%20_web_booklet.pdf

There are symptoms you should be careful of. Make sure you don't let the hypo insomnia get too bad - if you have a few nights of little or no sleep, see your GP/PCP, or your endo - sometimes a very mild sleep aid helps.

If you have very slowed breathing, low heart rate, low blood pressure, or become very cold (ie temperature continually below 95F), or start to feel very altered (ie paranoia, hallucinations, or anything like that) contact your doctor immediately and explain the symptoms - don't wait.

There are more links about this and other stuff on my 'personal web page' here on CSN, that might help you a bit, too. Just search the personal web pages (link on the left) under my user name, Rustifox. The symptoms are definitely not all in your head - they are a physiological response to lack of hormones, and can be pretty difficult sometimes. All the best to you.

Subscribe to Comments for "Off meds waiting for scan"